Alert archive / Nevada / Excessive Heat Warnings in 2021
Excessive Heat Warning 3, NWS Elko, NV
NWS Elko, NV issued this excessive heat warning at Jul 12, 2021, 8:57 PM PDT for 5 counties in Nevada. It was in force for 24 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 12, 2021, 8:57 PM PDT (03:57 UTC)
- Expired
- Jul 13, 2021, 8:39 PM PDT
- In force
- 24 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 72 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 1:47 PM PDT | TSTM WND GST 59 | 17 Nne Blue Eagle Ranch, NV | MESONET STATION CCRN2 CURRANT CREEK RAWS. |
| Jul 13, 3:27 PM PDT | TSTM WND GST 69 | 38 Wsw Blue Eagle Ranch, NV | MESONET STATION PANN2 PANCAKE RAWS. |
| Jul 13, 3:38 PM PDT | TSTM WND GST 58 | 17 Ssw New Pass Summit, NV | MESONET STATION GRVN2 DESATOYA MOUNTAIN RAWS. |
| Jul 13, 4:27 PM PDT | NON-TSTM WND GST 90 | 38 Wsw Blue Eagle Ranch, NV | MESONET STATION PANN2 PANCAKE RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 4.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 4082 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399 WWUS75 KLKN 130357 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 857 PM PDT Mon Jul 12 2021 NVZ030-033-036-040-041-131900- /O.CAN.KLKN.EH.W.0002.000000T0000Z-210714T0400Z/ /O.NEW.KLKN.EH.W.0003.210713T0400Z-210714T0400Z/ Humboldt County-Southeastern Elko County- Northern Lander County and Northern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, West Wendover, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 857 PM PDT Mon Jul 12 2021 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM PDT TUESDAY... * WHAT...Dangerously hot conditions with high temperatures in the upper 90s to mid 100s. * WHERE...Humboldt County, Southeastern Elko County, Northern Lander County and Northern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...Until 9 PM PDT Tuesday. * IMPACTS...Extreme heat over long periods will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NVZ038-131900- /O.CAN.KLKN.HT.Y.0005.000000T0000Z-210714T0400Z/ /O.NEW.KLKN.HT.Y.0006.210713T0400Z-210714T0400Z/ Southwest Elko County- Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 857 PM PDT Mon Jul 12 2021 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM PDT TUESDAY... * WHAT...Dangerously hot conditions with high temperatures in the 90s to low 100s. * WHERE...Southwest Elko County. * WHEN...Until 9 PM PDT Tuesday. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NVZ031-034-035-039-130500- /O.CAN.KLKN.HT.Y.0005.000000T0000Z-210713T0400Z/ Northern Elko County-Ruby Mountains and East Humboldt Range- White Pine County-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Ruby Lake, and Oasis 857 PM PDT Mon Jul 12 2021 ...HEAT ADVISORY IS CANCELLED... While temperatures will remain well above normal throughout the week, afternoon highs and morning low temperatures will no longer be meeting Heat Advisory criteria and therefore will be allowed to expire. $$ NVZ037-130500- /O.CAN.KLKN.HT.Y.0004.000000T0000Z-210713T0400Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 857 PM PDT Mon Jul 12 2021 ...HEAT ADVISORY IS CANCELLED... While temperatures will remain well above normal throughout the week, afternoon highs and morning low temperatures will no longer be meeting Heat Advisory criteria and therefore will be allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lkn
2 follow-up statements
591 WWUS75 KLKN 130910 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 210 AM PDT Tue Jul 13 2021 NVZ030-033-036-040-041-140015- /O.CON.KLKN.EH.W.0003.000000T0000Z-210714T0400Z/ Humboldt County-Southeastern Elko County- Northern Lander County and Northern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, West Wendover, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 210 AM PDT Tue Jul 13 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Dangerously hot conditions with high temperatures in the upper 90s to low 100s. * WHERE...Humboldt County, Southeastern Elko County, Northern Lander County and Northern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Extreme heat over long periods will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NVZ038-140015- /O.CON.KLKN.HT.Y.0006.000000T0000Z-210714T0400Z/ Southwest Elko County- Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 210 AM PDT Tue Jul 13 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Dangerously hot conditions with high temperatures in the 90s to low 100s. * WHERE...Southwest Elko County. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
683 WWUS75 KLKN 140339 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 839 PM PDT Tue Jul 13 2021 NVZ030-033-036-040-041-140445- /O.CAN.KLKN.EH.W.0003.000000T0000Z-210714T0400Z/ Humboldt County-Southeastern Elko County- Northern Lander County and Northern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, West Wendover, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 839 PM PDT Tue Jul 13 2021 ...EXCESSIVE HEAT WARNING IS CANCELLED... While temperatures will remain well above normal throughout the week, afternoon highs and morning low temperatures will no longer be meeting Excessive Heat Warning criteria and therefore will be allowed to expire. $$ NVZ038-140445- /O.CAN.KLKN.HT.Y.0006.000000T0000Z-210714T0400Z/ Southwest Elko County- Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 839 PM PDT Tue Jul 13 2021 ...HEAT ADVISORY IS CANCELLED... While temperatures will remain well above normal throughout the week, afternoon highs and morning low temperatures will no longer be meeting Heat Advisory criteria and therefore will be allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this excessive heat warning went out at Jul 12, 2:27 PM PDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jul 12, 2:27 PM PDT, 6 hours 30 minutes before
Area Forecast Discussion National Weather Service Elko NV 227 PM PDT Mon Jul 12 2021 .SYNOPSIS...Hot weather continues over next few days with a light cooling trend starting Wednesday. Winds will be breezy today and tomorrow afternoons. Potential exists for isolated showers and storms each day as well, with central Nevada as the main focus. && .SHORT TERM...Today through Wednesday night. Latest satellite imagery is showing that cumulus buildup has started with a few storms already well into development. Ground sensors have even pick up a couple of strike to the south in Northern Nye county. As the afternoon progresses look for more potential isolated thunderstorm to pop up south of US-50, with a few dry thunderstorms possible north of the corridor. Meanwhile, to the north hot and breezy conditions will be the mainstay for the afternoon as models see the dominate ridge flatten a bit. Tuesday will see more of the same as moisture continues to be pulled in from the south. For the thunderstorms tomorrow, look for wetter storms with the focus more over White Pine and Eastern Eureka counties. Meanwhile, winds are expected to still be breezy but more isolated to Elko county. By Wednesday afternoon look for thunderstorm potential to be more isolated to White Pine and Northeastern Nye counties with winds back to a more calm state. Despite the activity, temperatures are expected to remain hot over the next couple of days with locations staying in the 90s to triple digits. Overnights do get a little more better as we see temperatures go from mid to high 60s tonight to 50s to 60s tomorrow night. .LONG TERM....Wednesday night through next Monday. All model simulations are showing a weak upper trough across the west coast of the United States. This trough will gradually lower heights across the area, bringing southwesterly flow to northern and central Nevada. For now, temperatures each afternoon will run in the low to upper 90s through the period with overnight lows in the 50s for the most part. Winds will be breezy each afternoon, though Friday and Saturday afternoon we could see locally windy conditions. These two afternoons may be close to critical wind/RH and so we will go with enhanced concerns there. Some moisture may move northward for east-central Nevada Thursday for possible isolated dry thunderstorms, and or build-ups/virga showers. Main threat there will be lightning and strong, gusty outflow winds. The next chance for isolated dry storms appears to be next Sunday and Monday as some solutions are trying to re-establish the Four corners ridge, allowing for a southerly flow to develop and bring moisture northward. && .AVIATION...Breezy to locally windy conditions are expected at all terminals Tuesday afternoon. Smoke from wildfires west of the forecast area will continue to plague TAF sites with periods of slightly lower visibility, particularly across the northern TAF sites. Isolated to scattered thunderstorms will also be possible across the central with KELY and KTPH being impacted. Strong gusty outflows will be possible from any thunderstorms. && .FIRE WEATHER...Latest satellite imagery has begun to show storms building over the region with in-cloud lightning being generated as far north as southern Elko county. Lightning is expected to stay limited, but look for storms to continue into the evening hours with zones 425, 426, and 427 being the main focus area. Winds are expected to be a bit breezy in the northern zones with the potential of red flag criteria being met in some areas, but not expected last long. Look for Tuesday and Wednesday to be a repeat of today with slightly wetter storms expected in zone 425 and eastern 427 and lighter winds to the north. && .LKN WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM PDT this evening for Northern Elko County-Ruby Mountains and East Humboldt Range-South Central Elko County-Southern Lander County and Southern Eureka County-White Pine County. Excessive Heat Warning until 9 PM PDT Tuesday for Humboldt County-Northeastern Nye County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Southeastern Elko County. Heat Advisory until 9 PM PDT Tuesday for Southwest Elko County. && 94/86/86/94
In the hours before
Special weather statement, Jul 12, 3:10 PM PDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Elko NV
310 PM PDT Mon Jul 12 2021
NVZ040-122300-
Northwestern Nye County NV-
310 PM PDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 400
PM PDT...
At 310 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 16 miles southeast of Gabbs, moving east at 15 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Gabbs and Berlin Ichthyosaur SP.
LAT...LON 3883 11810 3885 11810 3894 11753 3850 11742
3849 11771
TIME...MOT...LOC 2210Z 260DEG 15KT 3867 11776
99Local storm report, Jul 12, 5:03 PM PDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
503 PM PDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST 38 WSW BLUE EAGLE RANCH 38.30N 116.19W
07/12/2021 M63 MPH NYE NV MESONET
MESONET STATION PANN2 PANCAKE RAWS.
&&
90The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:57 PM PDT | Heat Advisory | LKN | Elko | 24 hr |
| Jul 13, 1:53 PM PDT | Special Weather Statement | LKN | Eureka | 37 min |
| Jul 13, 2:12 PM PDT | Special Weather Statement | LKN | 48 min | |
| Jul 13, 2:23 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jul 13, 2:34 PM PDT | Special Weather Statement | LKN | 41 min | |
| Jul 13, 2:53 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jul 13, 3:19 PM PDT | Special Weather Statement | LKN | 41 min | |
| Jul 13, 3:55 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 35 min |
| Jul 13, 4:12 PM PDT | Special Weather Statement | LKN | 48 min |
Nearby
Excessive Heat Warnings in Nevada, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.